Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: Axiety & Hyperhidrosis w/ other's
|climberdude - Mon Aug 03, 2009 3:47 am||
I have Anxiety with severe chronic hyperhidrosis, my hands and feet pump out enough sweat to fill a pool, I used to take clonazepam for the anxiety, just made me depressed and made my anxiety worse. I also have been running hot all the time, but have recently stopped having constant constipation, but it has bugged me my whole life. I know the treatment options for the hypderhidrosis, surgery or a mass amount of aluminum zirconium, eh not a fan. I have had blood work in the past, all normal, heart rate, and blood pressure normal. my anxiety just seems to make me edgy and irritable, pissed off, but tired, lazy, and depressed almost. just not psyched on anything I used to be psyched on all the time! should I take some sort of test? I have health insurance, what should I do? any new anxiety drugs? I want my psych back! please help!
|Faye Lang, RN, MSW - Sun Aug 09, 2009 7:10 pm||
You're very well informed on your issue, so I may not add much new information, but will try. Your anxiety is the most likely culprit, as you described. The best plan is to seek psychological testing and psychiatric review, so that the specific diagnosis is established. You may be more depressed than you think, and the anxiety is related. The medication needs to be selected for your specific symptoms, as in antidepressant and anxiolytics that have the side effect of dryness. If your chronic constipation recurs and/or persists, you will need a stool softener taken regularly, plus adequate fluids. Others with your situation have found some relief in shaving their armpits and using an aluminum zirconium; although you don't like the idea, it is very likely the best approach, barring surgical intervention. You are in a cycle: the more you sweat, the more you worry about it, the more frustrated you become, and then you sweat even more. Some behavioral treatment may also help. But first: get some expert evaluation and proceed from there.
Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.